Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 102, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 31, 2013, 7:11 PM CDT for Crawford County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2013, 7:11 PM CDT (00:11 UTC)
- Expired
- Oct 31, 2013, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 5:24 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WUUS53 KILX 010011
SVRILX
ILC033-010100-
/O.NEW.KILX.SV.W.0102.131101T0011Z-131101T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 800 PM CDT
* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OBLONG...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROBINSON...NEW HEBRON...EATON...PALESTINE...HUTSONVILLE...CRAWFORD
COUNTY AIRPORT...TRIMBLE AND WEST YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 3885 8793 3903 8795 3917 8766 3915 8765
3914 8765 3912 8763 3911 8763 3910 8761
3909 8762 3908 8759 3906 8757 3899 8756
3898 8753 3896 8752
TIME...MOT...LOC 0011Z 236DEG 54KT 3899 8782
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SHIMON2 follow-up statements
606
WWUS53 KILX 010019
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT THU OCT 31 2013
ILC033-010100-
/O.CON.KILX.SV.W.0102.000000T0000Z-131101T0100Z/
CRAWFORD IL-
719 PM CDT THU OCT 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD
COUNTY UNTIL 800 PM CDT...
AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROBINSON...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PALESTINE AND HUTSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 3885 8793 3903 8795 3917 8766 3915 8765
3914 8765 3912 8763 3911 8763 3910 8761
3909 8762 3908 8759 3906 8757 3899 8756
3898 8753 3896 8752
TIME...MOT...LOC 0020Z 243DEG 52KT 3903 8765
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SHIMON678
WWUS53 KILX 010035
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
735 PM CDT THU OCT 31 2013
ILC033-010045-
/O.CAN.KILX.SV.W.0102.000000T0000Z-131101T0100Z/
CRAWFORD IL-
735 PM CDT THU OCT 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 3885 8793 3903 8795 3917 8766 3915 8765
3914 8765 3912 8763 3911 8763 3910 8761
3909 8762 3908 8759 3906 8757 3899 8756
3898 8753 3896 8752
TIME...MOT...LOC 0035Z 243DEG 52KT 3913 8740
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 6:57 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 31, 6:57 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 657 PM CDT Thu Oct 31 2013 .DISCUSSION... ISSUED 308 PM CDT Thu Oct 31 2013 Main concerns this package include timing of end of pcpn tonight, possibility of pcpn tomorrow night, and chances of more pcpn most of next week. Models look very similar in the overall upper level pattern through about Tuesday night, then differ with the speed of the next trough moving through Wed and Wed night, then look similar again for Thursday. On the surface, all the models look very similar, which leads to higher confidence in new forecast. SHORT TERM...Tonight through Sunday Pcpn will continue into the evening hours and should be out of most of the area by 10pm...only east of I-57, and then out of the state by midnight. The front, located between I-55 and the Illinois river will quickly push through the state and be well east of the area by midnight. However, cyclonic flow will remain over the region rest of the night and tomorrow, and continue into tomorrow night. Though most of the pcpn will be over, broken cloud cover will remain until a second mid level trough rotates through the area tomorrow night. There could be some light rain showers tomorrow night as this trough moves through, but chances are very small, so will have slight chc pops north of a Macomb to Paris line, which should get mentioned in the worded forecast. Then as high pressure builds into the middle part of the US, dry weather will dominate the area for the weekend. After slight above normal temps, afternoon highs will drop to below normal for the tomorrow and the weekend. Overnight lows should be around normal for tonight and tomorrow night, but then fall down into the 30s for Sat night. LONG TERM...Sunday night through Thursday Mid level ridging will begin the extended period with dry and slightly warmer temps. But the ridge will push through quickly and another long wave trough will develop in the western half of the US. A large frontal system will also develop in the plains early in the week, in response to the developing long wave trough. In addition a large high pressure area will develop in the mid levels in southeastern US, which should act to slow things down. So, this large frontal system will move toward the area beginning Mon night and bring a chance of pcpn to the western half of the area. However, as the mid level ridge develops, this could get delayed, but pcpn will gradually cover the entire cwa Tue through Thursday, with the greatest chances right now appearing to be Tue night and Wed. Temps will remain slightly below normal through the period. && .AVIATION... ISSUED 657 PM CDT Thu Oct 31 2013 IFR/MVFR ceilings are currently in place across much of central Illinois immediately behind a departing cold front. Satellite imagery and upstream obs show VFR ceilings advancing eastward into the Illinois River Valley, with skies partially clearing further west across Missouri/southern Iowa. Based on satellite timing tool, will bring VFR ceilings eastward to KBMI/KSPI by 02z...then further east to KCMI by 04z. With quite a bit of VFR clouds persisting further north across central/northern Iowa, will hold onto ceilings at KPIA and KBMI through about 08-09z. Further southeast, will scatter clouds at the remaining terminals around midnight. Mostly clear skies will prevail late tonight into Friday morning: however, with upper trough approaching from the northwest and cooling occurring aloft, expect a good deal of diurnal cloud cover to develop. CU rule is most negative further northeast along/north of the I-74 corridor. Based on this and NAM forecast soundings will carry MVFR ceilings at all sites except KSPI after 16z. Winds will initially be gusty from the W/NW this evening, then will decrease to around 10kt overnight. Gusty W/NW winds will then resume on Friday. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 31, 3:13 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 313 PM CDT THU OCT 31 2013 ILZ027>031-036-037-040-041-047>050-011100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 313 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...MAINLY ALONG AND WEST OF THE ILLINOIS RIVER. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-051>053-011100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON- 313 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS MAY OCCUR THROUGH SUNSET EAST OF I-55. WHILE SOME STORMS MAY CONTAIN GUSTY WINDS...IT APPEARS THE SEVERE WEATHER THREAT WILL BE FURTHER EAST ACROSS ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-011100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 313 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING... BEFORE A COLD FRONT PUSHES THROUGH THE AREA. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT. THE BEST CHANCES OF ANY SEVERE WEATHER WILL BE ALONG AND EAST OF I-57. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH ABOUT 7 PM. GEELHART
In the hours before
Local storm report, Oct 31, 2:18 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN ALTONA 41.12N 90.16W
10/31/2013 M1.15 INCH KNOX IL CO-OP OBSERVER
STORM TOTAL. RAIN HAS STOPPED.
&&
GEELHARTLocal storm report, Oct 31, 3:04 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN ASTORIA 40.23N 90.36W
10/31/2013 M2.10 INCH FULTON IL MESONET
STORM TOTAL. 1.27 INCHES SINCE LAST EVENING. SWOP REPORT
&&
GEELHARTLocal storm report, Oct 31, 3:22 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
10/31/2013 M2.86 INCH CASS IL MESONET
STORM TOTAL. SWOP REPORT
&&
GEELHARTLocal storm report, Oct 31, 4:42 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN PEORIA 40.74N 89.61W
10/31/2013 M2.27 INCH PEORIA IL MESONET
STORM TOTAL SINCE 845 AM YESTERDAY. SWOP REPORT.
0413 PM HEAVY RAIN 3 W BISMARCK 40.27N 87.66W
10/31/2013 M1.31 INCH VERMILION IL MESONET
STORM TOTAL. SWOP REPORT. 0.50 INCHES MORE TODAY.
0421 PM HEAVY RAIN 1 S MANITO 40.41N 89.78W
10/31/2013 M3.50 INCH MASON IL MESONET
STORM TOTAL. SWOP REPORT. 0.90 INCHES MORE TODAY.
0427 PM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
10/31/2013 M1.88 INCH LOGAN IL MESONET
STORM TOTAL. SWOP REPORT.
0430 PM HEAVY RAIN GALESBURG 40.95N 90.38W
10/31/2013 M2.52 INCH KNOX IL TRAINED SPOTTER
STORM TOTAL.
&&
SHIMONSpecial weather statement, Oct 31, 6:03 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT THU OCT 31 2013
ILZ057-062-063-066>068-071-072-010000-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-RICHLAND-
603 PM CDT THU OCT 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...JASPER...NORTHERN CLAY...
NORTHWESTERN CRAWFORD...NORTHWESTERN RICHLAND...SOUTHEASTERN
CUMBERLAND...SOUTHEASTERN EDGAR AND SOUTHEASTERN EFFINGHAM COUNTIES
UNTIL 700 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTROSE TO
FARINA...MOVING NORTHEAST AT 60 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JEWETT...
DIETERICH...
GREENUP...
SAILOR SPRINGS...
BIBLE GROVE...
INGRAHAM...
OTHER LOCATIONS AFFECTED INCLUDE...MASON...WOODBURY...ELLIOTSTOWN...
HORD...GILA AND WENDELIN.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3934 8758 3931 8761 3926 8760 3926 8757
3921 8757 3915 8765 3912 8763 3871 8826
3872 8870 3891 8870 3892 8872 3897 8868
3919 8836 3951 8753 3935 8752
TIME...MOT...LOC 2304Z 243DEG 54KT 3917 8831 3884 8868
SHIMONSpecial weather statement, Oct 31, 6:49 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT THU OCT 31 2013
ILZ063-067-068-072-073-010045-
CLARK-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
649 PM CDT THU OCT 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EASTERN JASPER...
LAWRENCE...RICHLAND AND SOUTHERN CLARK COUNTIES UNTIL 745 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTINSVILLE TO 7
MILES WEST OF DUNDAS...MOVING NORTHEAST AT 60 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUMNER...
WEST LIBERTY...
STE. MARIE...
DUNDAS...
CHAUNCEY...
BRIDGEPORT...
OTHER LOCATIONS AFFECTED INCLUDE...HUNT CITY...BELLAIR...WAKEFIELD...
HELENA...ORANGE AND LINCOLN TRAIL STATE PARK.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3861 8827 3887 8825 3909 8804 3937 8786
3940 8752 3935 8753 3934 8758 3931 8761
3926 8760 3926 8757 3921 8757 3914 8765
3905 8757 3900 8757 3896 8751 3892 8751
3887 8754 3885 8753 3858 8772
TIME...MOT...LOC 2349Z 234DEG 60KT 3931 8779 3883 8817
SHIMONNearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.